MAUDE Adverse Event Report: STRYKER TRAUMA KIEL CLOSED TUBE CLIP GAMMA3®; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL CLOSED TUBE CLIP GAMMA3®; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13200125
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that, before surgery, the staff of the operation room noticed that the tip of the clip was broken.The subsequent procedure was completed successfully, and no surgical delay or adverse consequences were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the device received is broken from the proximal part.The chipped off material is not available for evaluation, but the kind of breakage as seen in the received device indicates development of internal stress during previous surgeries probably due to due to impact which later propagated and resulted in cracking during sterilization process.Also, signs of intense usage are also visible.Based on the above facts the root cause of the reported event is due to changes in the structural integrity of the device after frequent sterilization cycles which is accentuated by improper handling by user.The device had been in use for a long time (manufactured in 2013), therefore it can be safely said that it had fulfilled its tasks in former surgeries as intended.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.

Brand Name
CLOSED TUBE CLIP GAMMA3®
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8537088
Report Number0009610622-2019-00210
Device Sequence Number19447489
Product Code LXH
UDI-Device Identifier04546540508003
UDI-Public04546540508003
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200125
Device Lot NumberK09A06B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date08/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1